ClinVar Miner

Submissions for variant NM_000267.3(NF1):c.557A>T (p.Asp186Val) (rs1567820771)

Minimum review status: Collection method:
Minimum conflict level:
ClinVar version:
Total submissions: 1
Download table as spreadsheet
Submitter RCV SCV Clinical significance Condition Last evaluated Review status Method Comment
Invitae RCV000706861 SCV000835935 uncertain significance Neurofibromatosis, type 1 2018-05-24 criteria provided, single submitter clinical testing This sequence change replaces aspartic acid with valine at codon 186 of the NF1 protein (p.Asp186Val). The aspartic acid residue is moderately conserved and there is a large physicochemical difference between aspartic acid and valine. This variant is not present in population databases (ExAC no frequency). This variant has been observed in an individual with diagnosis or clinical suspicion of neurofibromatosis type 1 (PMID: 18546366). Algorithms developed to predict the effect of missense changes on protein structure and function (SIFT, PolyPhen-2, Align-GVGD) all suggest that this variant is likely to be tolerated, but these predictions have not been confirmed by published functional studies and their clinical significance is uncertain. Experimental studies have shown that this sequence change disrupts an exonic splicing enhancer in exon 5 (referred to as exon 4b in the literature), causing the out-frame skipping of exon 5. In summary, the available evidence is currently insufficient to determine the role of this variant in disease. Therefore, it has been classified as a Variant of Uncertain Significance.

The information on this website is not intended for direct diagnostic use or medical decision-making without review by a genetics professional. Individuals should not change their health behavior solely on the basis of information contained on this website. Neither the University of Utah nor the National Institutes of Health independently verfies the submitted information. If you have questions about the information contained on this website, please see a health care professional.